Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 91, NWS Charleston, WV

August 2, 2014Kanawha County, Putnam County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Aug 2, 2014, 4:58 PM EDT for Kanawha County, Putnam County, West Virginia. It was in force for 62 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2014, 4:58 PM EDT (20:58 UTC)
Expired
Aug 2, 2014, 6:00 PM EDT
In force
62 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Kanawha County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 24 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 5:03 PM EDTTSTM WND DMG1 S Teays Valley, WVSEVERAL TREE LIMBS 2 TO 3 INCHES IN DIAMETER DOWN
Aug 2, 5:04 PM EDTTSTM WND GST 501 W Teays Valley, WV
Aug 2, 5:30 PM EDTTSTM WND DMG5 Ne Poca, WVTREE DOWN ONTO POWER LINES -- TIME BASED ON RADAR
Aug 2, 5:43 PM EDTTSTM WND DMG3 W Coal Fork, WVTREE DOWN ALONG MACCORKLE AVE SE -- TIME ESTIMATED FROM RADAR
Aug 2, 5:50 PM EDTTSTM WND DMGCharleston, WVTREES AND POWER LINES DOWN IN THE ROADWAY ALONG SHAMROCK ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
680 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WUUS51 KRLX 022058
SVRRLX
WVC039-079-022200-
/O.NEW.KRLX.SV.W.0091.140802T2058Z-140802T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
458 PM EDT SAT AUG 2 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN KANAWHA COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...NITRO...CHARLESTON...
  PUTNAM COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WINFIELD...

* UNTIL 600 PM EDT

* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF HURRICANE...OR 12 MILES WEST OF WINFIELD...MOVING EAST
  AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  YEAGER AIRPORT...TEAYS VALLEY...ST. ALBANS...SOUTH CHARLESTON...
  SISSONVILLE...POCA...INSTITUTE...ELEANOR...DUNBAR...CROSS LANES AND
  BUFFALO.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 33 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
116 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 8...THE WEST
VIRGINIA TURNPIKE NEAR MILE MARKER 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3864 8171 3855 8163 3861 8153 3861 8152
      3856 8148 3830 8156 3834 8184 3841 8205
      3861 8206
TIME...MOT...LOC 2057Z 272DEG 23KT 3853 8203

$$

08
2 follow-up statements
803 
WWUS51 KRLX 022138
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
538 PM EDT SAT AUG 2 2014

WVC039-079-022200-
/O.CON.KRLX.SV.W.0091.000000T0000Z-140802T2200Z/
PUTNAM WV-KANAWHA WV-
538 PM EDT SAT AUG 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN KANAWHA AND CENTRAL PUTNAM COUNTIES...

AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SISSONVILLE...OR 8 MILES EAST OF WINFIELD...MOVING EAST
AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHARLESTON AND YEAGER AIRPORT

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 38 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
116 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 8...THE WEST
VIRGINIA TURNPIKE NEAR MILE MARKER 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3862 8195 3864 8171 3855 8163 3861 8153
      3861 8152 3856 8148 3830 8156 3834 8184
      3839 8198
TIME...MOT...LOC 2139Z 272DEG 23KT 3852 8169

$$

14
287 
WWUS51 KRLX 022159
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
559 PM EDT SAT AUG 2 2014

WVC039-079-022209-
/O.EXP.KRLX.SV.W.0091.000000T0000Z-140802T2200Z/
PUTNAM WV-KANAWHA WV-
559 PM EDT SAT AUG 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KANAWHA AND
CENTRAL PUTNAM COUNTIES WILL EXPIRE AT 600 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS 
THUNDERSTORM.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3862 8195 3864 8171 3855 8163 3861 8153
      3861 8152 3856 8148 3830 8156 3834 8184
      3839 8198
TIME...MOT...LOC 2159Z 272DEG 23KT 3851 8153

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:19 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 2, 2:19 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
219 PM EDT SAT AUG 2 2014

.SYNOPSIS...
AN UPPER LEVEL LOW CROSSES TONIGHT INTO SUNDAY.  WEAK HIGH PRESSURE
PASSES EARLY NEXT WEEK. A COLD FRONT CROSSES MID WEEK.  A STRONGER
HIGH THEN BUILDS IN TO CLOSE OUT THE WORK WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
THE HRRR SEEMS TO HAVE THE BEST HANDLE ON WHAT IS CURRENTLY GOING ON
ALTHOUGH NONE OF THE MODELS SEEM TO BE GRASPING WHAT APPEARS TO BE A
LINE OF SHOWERS AND THUNDERSTORMS JUST AHEAD OF AN UPPER LEVEL
TROUGH APPROACHING THE MIDDLE OHIO VALLEY.  THAT TROUGH BECOMES A
CLOSED LOW AT TIMES AS IT MOVES ACROSS TONIGHT.  IT THEN OPENS UP
AND PULLS OUT OF THE AREA ON SUNDAY.

HAVE THE ASSOCIATED CONVECTION WANING WITH THE SUNSET TONIGHT...THEN
REFIRING A BIT DURING THE HEATING OF THE DAY SUNDAY...BEFORE
TRENDING DRIER FROM THE W LATE IN THE DAY...AS THE SYSTEM BEGINS
PULLING OUT OF THE AREA.  WILL HAVE TO WATCH THE SLOWER CELL
MOVEMENT AS THE FLOW IN THE COLUMN WEAKENS UNDERNEATH THE UPPER
LEVEL TROUGH AXIS.

TEMPERATURES LOOKED GOOD IN LIGHT OF THE LATEST GUIDANCE.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
SHORTWAVE ENERGY PUSHES OFF TO THE EAST BEGINNING OF THE
PERIOD...WITH DRIER WEATHER AS HIGH PRESSURE BUILDS IN. FLOW WILL
TURN MORE SOUTHEASTERLY LATER IN THE DAY MONDAY...WITH UPSLOPE
SHOWERS POSSIBLE OVER THE HIGHER TERRAIN COUNTIES.

UNSETTLED WEATHER WILL RETURN TO THE AREA TUESDAY THROUGH THURSDAY
AS A FRONTAL BOUNDARY SAGS SOUTH ACROSS THE AREA. STILL SOME
TIMING...PLACEMENT DIFFERENCES AMONG THE MODELS...AND FOLLOWED THE
TREND OF THE ECMWF IN TERMS OF POPS...WHICH IS SLOWER...AND NOT AS
COOL AS THE GFS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UNCERTAINTY EXISTS IN THE LONG TERM PERIOD CONCERNING THE SOUTHWARD
EXTENT OF A FRONTAL BOUNDARY MID WEEK...AND THE APPROACH OF ANOTHER
SYSTEM...THAT SHOULD AFFECT THE AREA TOWARDS THE END OF THE PERIOD.
KEPT A BROAD BRUSH OF POPS...AND OVERALL UNSETTLED WEATHER TREND
DURING THE EXTENDED PERIOD.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THUNDERSTORMS ARE LIKELY TOO INCREASE IN AREA COVERAGE IN THE HEAT
OF THE AFTERNOON...AND IN RESPONSE TO AN UPPER LEVEL TROUGH
APPROACHING FROMM THE W.  THESE STORMS WILL DISSIPATE AFTER SUNSET.
DENSE VALLEY FOG IS LIKELY OVERNIGHT INTO SUNDAY MORNING.  MVFR
STRATOCU MAY ALSO SHOW UP OVER EASTERN WV TONIGHT.

SUNDAY WILL BE A MAINLY VFR DAY ONCE THE FOG BURNS OFF...AS THE
UPPER LEVEL TROUGH PULLS OUT OF THE AREA...WITH ISOLATED TO
SCATTERED CONVECTION MOVING EWD.

FLOW SFC AND ALOFT WILL BE LIGHT AND VARIABLE...BECOMING LIGHT NW
ALOFT OVERNIGHT AND SUNDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: MEDIUM TO HIGH.

ALTERNATE SCENARIOS: TIMING AND PLACEMENT OF CONVECTION MAY VARY
INTO THIS EVENING.  TIMING AND EXTENT OF FOG MAY VARY...ALTHOUGH
CONFIDENCE IN DENSE FOG IN GENERAL IS HIGH.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    L
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    L
BKW CONSISTENCY  H    H    H    H    H    H    H    M    M    M    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    M    L    L    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    L

AFTER 18Z SUNDAY...
VLIFR IN DENSE RIVER VALLEY FOG OVERNIGHT AND EARLY MORNING AS FOG
SEASON IS UPON US...AND WEAK HIGH PRESSURE BUILDS ACROSS THE AREA
EARLY NEXT WEEK.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/RPY/30
NEAR TERM...TRM
SHORT TERM...SL
LONG TERM...SL
AVIATION...TRM
Hazardous weather outlook, Aug 2, 2:59 AM EDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
259 AM EDT SAT AUG 2 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-030700-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
259 AM EDT SAT AUG 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 2:24 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
224 PM EDT SAT AUG 2 2014

OHZ083-084-021915-
JACKSON OH-VINTON OH-
224 PM EDT SAT AUG 2 2014

...SPECIAL WEATHER STATEMENT FOR VINTON AND NORTHERN JACKSON COUNTIES
IN SOUTHEAST OHIO UNTIL 315 PM EDT...

AT 216 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS 11 MILES WEST OF
MCARTHUR.  THIS LINE OF STORMS IS NEARLY STATIONARY.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR EAGLE MILLS AND ALLENSVILLE THROUGH AT
LEAST 315 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3921 8277 3937 8275 3937 8274 3937 8264
      3938 8263 3938 8252 3940 8251 3939 8230
      3933 8229 3910 8252 3899 8274 3913 8280

08
Special weather statement, Aug 2, 2:37 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
237 PM EDT SAT AUG 2 2014

KYZ101-102-021915-
CARTER KY-GREENUP KY-
237 PM EDT SAT AUG 2 2014

...SPECIAL WEATHER STATEMENT FOR GREENUP AND CENTRAL CARTER COUNTIES
UNTIL 315 PM EDT...

AT 230 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
7 MILES NORTH OF CARTER CAVES STATE PARK...MOVING EAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
THUNDERSTORMS. EXPECT INTENSE LIGHTNING FROM THESE THUNDERSTORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE THUNDERSTORMS WILL BE NEAR GESLING AROUND 245 PM...LETITIA
AROUND 250 PM...WARNOCK AROUND 305 PM...WARNOCK AROUND 310 PM AND
OLDTOWN AROUND 315 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
156 AND 171 IN KENTUCKY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3842 8324 3847 8319 3850 8319 3856 8310
      3863 8308 3868 8304 3870 8304 3871 8303
      3854 8276 3821 8308 3823 8313 3836 8325

08
Special weather statement, Aug 2, 3:28 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
328 PM EDT SAT AUG 2 2014

KYZ101>103-OHZ087-WVZ005-022030-
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE OH-WAYNE WV-
328 PM EDT SAT AUG 2 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN GREENUP...EASTERN
CARTER AND BOYD COUNTIES IN KENTUCKY...AND SOUTHERN LAWRENCE COUNTY
IN SOUTHEAST OHIO...AND NORTHWESTERN WAYNE COUNTY IN WEST VIRGINIA
UNTIL 430 PM EDT...

AT 317 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED 7
MILES NORTHEAST OF GRAYSON...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
THUNDERSTORM. VERY HEAVY RAIN WILL FALL FROM THIS THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

EXPECT INTENSE LIGHTNING FROM THIS THUNDERSTORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS THUNDERSTORM WILL BE NEAR PRINCESS...RUSH...AND RACELAND AROUND
335 PM...GARNER...AND FLATWOODS AROUND 340 PM...CANNONSBURG...
SUMMIT...BELLEFONTE...AND RUSSELL AROUND 345 PM AND MAVITY AROUND 350
PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 173 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 5 IN
WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3855 8283 3853 8238 3843 8243 3841 8250
      3837 8246 3823 8252 3825 8261 3826 8261
      3827 8263 3826 8267 3833 8294

08
Local storm report, Aug 2, 4:28 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
428 PM EDT SAT AUG 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND GST     HUNTINGTON              38.41N  82.43W
08/02/2014  E50 MPH          CABELL             WV   PUBLIC

            ESTIMATED 50 MPH WIND GUSTS IN CITY OF HUNTINGTON.
            SMALL BRANCHES DOWN

&&

EVENT NUMBER RLX1401130

SL
Local storm report, Aug 2, 4:29 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
429 PM EDT SAT AUG 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             PROCTORVILLE            38.44N  82.38W
08/02/2014  E1.00 INCH       LAWRENCE           OH   PUBLIC

            QUARTER SIZE HAIL OBSERVED. SMALL BRANCHES BLOWN DOWN

&&

EVENT NUMBER RLX1401131

SL
Local storm report, Aug 2, 4:34 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
434 PM EDT SAT AUG 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     TSTM WND DMG     1 S TEAYS VALLEY        38.43N  81.93W
08/02/2014                   PUTNAM             WV   NWS EMPLOYEE

            SEVERAL TREES ABOUT 1 FOOT IN DIAMETER DOWN ALONG I-64
            NEAR MILE MARKER 20

&&

EVENT NUMBER RLX1401132

SL

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:16 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Mason44 min
Aug 2, 6:00 PM EDTFlash Flood WarningRLXKanawha3 hr
Aug 2, 6:14 PM EDTSpecial Weather StatementRLXWyoming61 min
Aug 2, 6:20 PM EDTSpecial Weather StatementRLXFayette, Nicholas55 min
Aug 2, 7:42 PM EDTFlash Flood WarningRLXBraxton, Lewis, Upshur3 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.